These comments are made for the purpose of discussion and should NOT
be used as recommendations for or against therapies or other treatments. An indi
vidual patient is always advised to consult their own physician.
Question: I have a girlfriend who wishes to try psychedelic mushrooms. Despite my discouragement she still seems interested. Now, she was put on tegretol for petit mal seizures in december of 98. It was determined that the cause of said seizures was an AVM near her frontal lobe, which she had surgery for in May 99. Her EEG's and MRI's indicate that the surgery did help normalize her condition, and beginning January '00 she began to get off of Tegretol. I know the active ingredient in these mushrooms is called "psylocybin" and it closely resembles the neurotransmitter "seratonin". Is there a good chance these mushrooms will cause another seizure (or worse) in my girlfriend. I realize that these mushrooms are contraband, and I have no intention of buying or using them. I love my girlfriend, and I worry about her. I truly hope she does not use them, but if she does I would like an honest answer just so I may have some warning of what may happen. Thank you.
Answer: I doubt that she will have a problem, usually the dosage is small and mushroom users are not particularly prone to seizures.
Back to Drug
InfoNet Home Page.
Back to Doctor FAQ main page.
Send your impressions, comments, thoughts, etc. to firstname.lastname@example.org